Custom Search


NLE PRACTICE EXAM 03

Answer the 20 item exam
and get your scores below!


1. Jenny is placed on Lithium therapy. Early signs of toxicity include:
A. tinnitus
B. vomiting
C. ataxia
D. stupor

2. The therapeutic blood lithium level is:
A. 2.5 MEq/L and above
B. 1.5-2.5 MEq/L
C. 0.5-1.5 MEq/L
D. 1.5-2.0 MEq/L

3. To reduce overt aggression from a manic patient the following are appropriate measures EXCEPT:
A. Participation in competitive games
B. Encouraging relaxation techniques
C. Reduction in environmental stimuli
D. Encourage client to discuss angry feelings

4. The biochemical theory of manic behavior may be related to:
A. Neurotransmitter deficiency
B. Excessive level of Norepinephrine
C. Increased cholinergic activity
D. Increased noreadrenergic activity

5. Karla was given a diagnosis of Depression with Suicidal tendencies. In planning the nursing care for her, which of the following should be given priority?
A. Allow relatives to visit him
B. Meet his daily self-care needs
C. Keep him safe from self-harm
D. Maintain his daily nutritional needs

6. You noticed that Karla combed her hair for the first time while in the hospital. You validate the meaning of her behavior by saying:
A. Tell me how you did that
B. I sense that you feel good today. Tell me whatís happening
C. I like the way you arranged your hair. Itís nice.
D. Is that your favorite hairdo?

7. Karla was scheduled for ECT. The most frequent complication of ECT is:
A. Loss of consciousness and headache
B. Restlessness and confusion
C. Fractures of the vertebra & long bones
D. Temporary memory loss and apnea

8. The appropriate activity for a depressed withdrawn client should be:
A. reading a novel
B. playing chess
C. taking a walk
D. listening to music

9. Suicide precaution should be strictly observed when the client exhibits which of the following manifestations?
A. the client feels weak and tired
B. the client expresses hostile feelings
C. the client has sudden cheerfulness
D. the client is agitated

10. Tricyclic Antidepressant was prescribed for Karla. While taking the TCA, she should be observed for:
A. diarrhea
B. constipation
C. muscle rigidity
D. polyuria

11. Carlos, age 35 was brought to the rehabilitation center for detoxification. He is a known alcoholic for ten years. Upon assessment, the reason he was asked when was his last intake of alcohol is:
A. Specific period when withdrawal symptoms may set in
B. How far the dependency has progressed
C. To determine the development of delirium tremens
D. Severity of withdrawal client may experience

12. Carlos tells the nurse how he hit his wife after an argument they had and asked if he would ever be forgiven. The best response of the nurse is:
A. You seem to have bad feelings about hitting your wife.
B. You may ask her when she visits you.
C. That depends if youíll be good enough during your confinement.
D. If itís okay with you, we can discuss that during the family therapy.

13. During the night, Carlos suddenly cries out as he saw shadows on the wall, - No, donít take me, noooh!! The nurseís best response would be:
A. What do the shadows mean to you, Carlos?
B. Go back to sleep youíre just having a nightmare.
C. No oneís here but you and me Carlos, Youíre safe here.
D. Tell me what you feel Carlos, Iím here to help.

14. Carlos is noted to fabricate information due to his memory lapses. The nurse is aware that this is done to:
A. maintain self-esteem
B. gain sympathy
C. manipulate others
D. attract attention

15. An attitude that the nurse must assume to be most help to Carlos is:
A. Warm and accommodating
B. Firmly consistent yet accepting
C. Acceptance and permisiveness
D. Judgmental and moralistic

16. Robin, known to be substance dependent for 3 years is admitted to the ER. Upon assessment he was found to be on drugs, with pinpoint pupils with RR of 9. Robin is likely to be suffering from:
A. Cocaine intoxication
B. Cocaine withdrawal
C. Heroine intoxication
D. Heroine withdrawal

17. Most appropriate nursing diagnosis for Robin is:
A. alteration in social interaction
B. alteration in sensory perception
C. ineffective individual coping
D. impaired adjustment

18. The medication likely to be to Robin for the withdrawal from the substance will be:
A. Methadone
B. Librium
C. Narcan
D. Disulfiram

19. During withdrawal Robin will likely manifest:
A. rapid respiration, dilated pupils, rapid pulse
B. synesthesia, increased vital signs, aggression
C. lacrimation, yawning restlessness
D. sleepy languor, poor concentration, euphoria

20. Chronic use of marijuana may lead to:
A. Emphysema and lung cancer
B. Korsakoffs and Wernickes syndrome
C. Hepatitis and AIDS
D. Cardiomyopathy

Score =
Correct answers:

Copyright © | 2008 PHILIPPINE NURSE - Nursing Board Exam Results NLE PRC Exams All rights reserved.